Alert archive / North Dakota / Wind Chill Warnings in 2014
Wind Chill Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Jan 22, 2014, 3:39 PM CST for 24 counties in North Dakota. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 3:39 PM CST (21:39 UTC)
- Expired
- Jan 23, 2014, 12:11 PM CST
- In force
- 21 hr
- Issued by
- NWS Bismarck, ND
All 24 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 75 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190 WWUS43 KBIS 222139 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CST WED JAN 22 2014 ...WIND CHILL WARNING FOR CENTRAL AND PARTS OF WESTERN NORTH DAKOTA... ...WIND CHILL ADVISORY FOR FAR WESTERN NORTH DAKOTA... .FRIGID HIGH PRESSURE WILL CONTINUE TO PUSH INTO NORTH DAKOTA BEHIND A STRONG ARCTIC COLD FRONT. TEMPERATURES WILL BE FALLING OVER ALL OF CENTRAL AND WESTERN NORTH DAKOTA. DANGEROUS WIND CHILLS AS LOW AS 50 BELOW ZERO WILL OCCUR IN PLACES LIKE MINOT...BISMARCK...JAMESTOWN...ROLLA...AND DICKINSON THROUGH THURSDAY MORNING. IN THE FAR WEST WIND CHILLS TO 40 BELOW ZERO ARE EXPECTED IN PLACES LIKE WILLISTON...BEACH...AND HETTINGER. DRESS PROPERLY FOR THE COLD AND WIND. FROSTBITE CAN OCCUR IN LITTLE AS 10 MINUTES TO ANY EXPOSED SKIN WITH THESE FRIGID TEMPERATURES. NDZ001>005-010>013-018>023-025-033>037-042-045>048-050-051-230545- /O.UPG.KBIS.WC.Y.0003.000000T0000Z-140123T1900Z/ /O.NEW.KBIS.WC.W.0002.140122T2139Z-140123T1900Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY... KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 339 PM CST WED JAN 22 2014 /239 PM MST WED JAN 22 2014/ ...WIND CHILL WARNING IN EFFECT UNTIL 1 PM CST /NOON MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ THURSDAY. THE WIND CHILL ADVISORY HAS BEEN REPLACED BY THE WIND CHILL WARNING. * WIND CHILL VALUES...TO 50 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ009-017-031-032-040-041-043-044-230545- /O.CON.KBIS.WC.Y.0003.000000T0000Z-140123T1900Z/ WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...BEACH... MEDORA...MARMARTH...MOTT...BOWMAN...HETTINGER 339 PM CST WED JAN 22 2014 /239 PM MST WED JAN 22 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THURSDAY... * WIND CHILL VALUES...TO 40 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ MM/KS
6 follow-up statements
086 WWUS43 KBIS 230043 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 643 PM CST WED JAN 22 2014 ...WIND CHILL WARNING FOR CENTRAL AND PARTS OF WESTERN NORTH DAKOTA... ...WIND CHILL ADVISORY FOR FAR WESTERN NORTH DAKOTA... .FRIGID HIGH PRESSURE WILL CONTINUE TO PUSH INTO NORTH DAKOTA TONIGHT. DANGEROUS WIND CHILL TEMPERATURES AS LOW AS 50 BELOW ZERO WILL DEVELOP WEDNESDAY NIGHT OVER ALL OF CENTRAL AND MOST OF WESTERN NORTH DAKOTA. PLACES LIKE MINOT...BISMARCK...JAMESTOWN...ROLLA...AND DICKINSON CAN EXPECT THE FRIGID WIND CHILLS THROUGH THURSDAY MORNING. IN THE FAR WEST WIND CHILLS TO 40 BELOW ZERO ARE EXPECTED IN PLACES LIKE WILLISTON...BEACH... AND HETTINGER. DRESS PROPERLY FOR THE COLD AND WIND. FROSTBITE CAN OCCUR IN LITTLE AS 10 MINUTES TO ANY EXPOSED SKIN WITH THESE FRIGID TEMPERATURES. DON'T FORGET TO CHECK ON ANY PETS THAT ARE OUTDOORS. NDZ001>005-010>013-018>023-025-033>037-042-045>048-050-051-230845- /O.CON.KBIS.WC.W.0002.000000T0000Z-140123T1900Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY... KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 643 PM CST WED JAN 22 2014 /543 PM MST WED JAN 22 2014/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THURSDAY... * WIND CHILL VALUES...TO 50 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ009-017-031-032-040-041-043-044-230845- /O.CON.KBIS.WC.Y.0003.000000T0000Z-140123T1900Z/ WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...BEACH... MEDORA...MARMARTH...MOTT...BOWMAN...HETTINGER 643 PM CST WED JAN 22 2014 /543 PM MST WED JAN 22 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THURSDAY... * WIND CHILL VALUES...TO 40 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ WAA
995 WWUS43 KBIS 230645 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1245 AM CST THU JAN 23 2014 ...WIND CHILL WARNING FOR CENTRAL AND PARTS OF WESTERN NORTH DAKOTA... ...WIND CHILL ADVISORY FOR FAR WESTERN NORTH DAKOTA... .FRIGID HIGH PRESSURE HAS SETTLED OVER NORTH DAKOTA THIS MORNING. DANGEROUS WIND CHILL TEMPERATURES AS LOW AS 50 BELOW ZERO WILL CONTINUE TO DEVELOP THIS MORNING OVER ALL OF CENTRAL AND MOST OF WESTERN NORTH DAKOTA. PLACES LIKE MINOT...BISMARCK...JAMESTOWN... ROLLA...AND DICKINSON CAN EXPECT THE FRIGID WIND CHILLS THROUGH THURSDAY MORNING. IN THE FAR WEST WIND CHILLS TO 40 BELOW ZERO ARE EXPECTED IN PLACES LIKE WILLISTON...BEACH... AND HETTINGER. DRESS PROPERLY FOR THE COLD AND WIND. FROSTBITE CAN OCCUR IN LITTLE AS 10 MINUTES TO ANY EXPOSED SKIN WITH THESE FRIGID TEMPERATURES. DON'T FORGET TO CHECK ON ANY PETS THAT ARE OUTDOORS. NDZ001>005-010>013-018>023-025-033>037-042-045>048-050-051-231445- /O.CON.KBIS.WC.W.0002.000000T0000Z-140123T1900Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY... KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 1245 AM CST THU JAN 23 2014 /1145 PM MST WED JAN 22 2014/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... * WIND CHILL VALUES...TO 50 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ009-017-031-032-040-041-043-044-231445- /O.CON.KBIS.WC.Y.0003.000000T0000Z-140123T1900Z/ WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...BEACH... MEDORA...MARMARTH...MOTT...BOWMAN...HETTINGER 1245 AM CST THU JAN 23 2014 /1145 PM MST WED JAN 22 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... * WIND CHILL VALUES...TO 40 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ JV
291 WWUS43 KBIS 230948 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 348 AM CST THU JAN 23 2014 ...WIND CHILL WARNING FOR CENTRAL AND PARTS OF WESTERN NORTH DAKOTA... ...WIND CHILL ADVISORY FOR FAR WESTERN NORTH DAKOTA... .ARCTIC HIGH PRESSURE WAS CENTERED OVER THE EASTERN DAKOTAS THIS MORNING. DANGEROUS WIND CHILL TEMPERATURES AS LOW AS 45 BELOW ZERO WILL CONTINUE TO DEVELOP THIS MORNING OVER ALL OF CENTRAL AND MOST OF WESTERN NORTH DAKOTA. PLACES LIKE MINOT...BISMARCK...JAMESTOWN... ROLLA...AND DICKINSON CAN EXPECT THE FRIGID WIND CHILLS THROUGH THIS MORNING. IN THE FAR WEST WIND CHILLS TO 35 BELOW ZERO ARE EXPECTED IN PLACES LIKE WILLISTON...BEACH... AND HETTINGER. DRESS PROPERLY FOR THE COLD AND WIND. FROSTBITE CAN OCCUR IN LITTLE AS 10 MINUTES TO ANY EXPOSED SKIN WITH THESE FRIGID TEMPERATURES. DON'T FORGET TO CHECK ON ANY PETS THAT ARE OUTDOORS. NDZ001>005-010>013-018>023-025-033>037-042-045>048-050-051-231900- /O.CON.KBIS.WC.W.0002.000000T0000Z-140123T1900Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY- PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...NEW TOWN...MINOT...TOWNER...RUGBY... KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 348 AM CST THU JAN 23 2014 /248 AM MST THU JAN 23 2014/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... * WIND CHILL VALUES...TO 45 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ009-017-031-032-040-041-043-044-231900- /O.CON.KBIS.WC.Y.0003.000000T0000Z-140123T1900Z/ WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...BEACH... MEDORA...MARMARTH...MOTT...BOWMAN...HETTINGER 348 AM CST THU JAN 23 2014 /248 AM MST THU JAN 23 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... * WIND CHILL VALUES...TO 35 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ JV
893 WWUS43 KBIS 231247 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 647 AM CST THU JAN 23 2014 ...WIND CHILL WARNING FOR AREAS EAST OF HIGHWAY 83... ...WIND CHILL ADVISORY FOR AREAS ALONG AND WEST OF HIGHWAY 83... .DANGEROUS WIND CHILL TEMPERATURES AS LOW AS 45 BELOW ZERO WILL CONTINUE TO DEVELOP THIS MORNING OVER THE TURTLE MOUNTAIN REGION SOUTH THROUGH THE JAMES RIVER VALLEY. PLACES LIKE ROLLA...PIERCE...HARVEY...CARRINGTON...JAMESTOWN...AND ELLENDALE CAN EXPECT DANGEROUS WIND CHILLS THROUGH THIS MORNING. ALONG AND WEST OF HIGHWAY 83...WIND CHILLS TO 30 BELOW ZERO ARE EXPECTED IN PLACES LIKE MINOT...BISMARCK...WILLISTON... DICKINSON...AND HETTINGER. DRESS PROPERLY FOR THE COLD AND WIND. FROSTBITE CAN OCCUR IN LITTLE AS 10 MINUTES TO ANY EXPOSED SKIN WITH THESE FRIGID TEMPERATURES. DON'T FORGET TO CHECK ON ANY PETS THAT ARE OUTDOORS. NDZ001>003-010-011-018>021-033>035-042-045-046-231900- /O.CAN.KBIS.WC.W.0002.000000T0000Z-140123T1900Z/ /O.EXA.KBIS.WC.Y.0003.000000T0000Z-140123T1900Z/ DIVIDE-BURKE-RENVILLE-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-MCLEAN- STARK-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...NEW TOWN... MINOT...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... DICKINSON...MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON 647 AM CST THU JAN 23 2014 /547 AM MST THU JAN 23 2014/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... ...THIS REPLACES THE WIND CHILL WARNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON. THIS REPLACES THE WIND CHILL WARNING. * WIND CHILL VALUES...TO 30 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-231900- /O.CON.KBIS.WC.W.0002.000000T0000Z-140123T1900Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 647 AM CST THU JAN 23 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WIND CHILL VALUES...TO 45 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ009-017-031-032-040-041-043-044-231900- /O.CON.KBIS.WC.Y.0003.000000T0000Z-140123T1900Z/ WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...BEACH... MEDORA...MARMARTH...MOTT...BOWMAN...HETTINGER 647 AM CST THU JAN 23 2014 /547 AM MST THU JAN 23 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... * WIND CHILL VALUES...TO 30 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ TM
441 WWUS43 KBIS 231547 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 947 AM CST THU JAN 23 2014 ...WIND CHILL WARNING FOR AREAS EAST OF HIGHWAY 83... ...WIND CHILL ADVISORY FOR AREAS ALONG AND WEST OF HIGHWAY 83... .DANGEROUS WIND CHILL TEMPERATURES AS LOW AS 45 BELOW ZERO WILL CONTINUE THIS MORNING OVER THE TURTLE MOUNTAIN REGION SOUTH THROUGH THE JAMES RIVER VALLEY. PLACES LIKE ROLLA... HARVEY...CARRINGTON...JAMESTOWN...AND ELLENDALE CAN EXPECT DANGEROUS WIND CHILLS THIS MORNING. ALONG AND WEST OF HIGHWAY 83...WIND CHILLS TO 30 BELOW ZERO ARE EXPECTED IN PLACES LIKE MINOT...BISMARCK...WILLISTON... DICKINSON...AND HETTINGER. DRESS PROPERLY FOR THE COLD AND WIND. FROSTBITE CAN OCCUR IN LITTLE AS 10 MINUTES TO ANY EXPOSED SKIN WITH THESE FRIGID TEMPERATURES. DON'T FORGET TO CHECK ON ANY PETS THAT ARE OUTDOORS. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-231900- /O.CON.KBIS.WC.W.0002.000000T0000Z-140123T1900Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 947 AM CST THU JAN 23 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WIND CHILL VALUES...TO 45 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ001>003-009>011-017>021-031>035-040>046-231900- /O.CON.KBIS.WC.Y.0003.000000T0000Z-140123T1900Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 947 AM CST THU JAN 23 2014 /847 AM MST THU JAN 23 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... * WIND CHILL VALUES...TO 30 BELOW ZERO. * OTHER IMPACTS...EXPOSED SKIN CAN FREEZE IN MINUTES WITH WIND CHILLS THIS COLD. HYPOTHERMIA CAN OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ CK
709 WWUS43 KBIS 231811 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1211 PM CST THU JAN 23 2014 ...WIND CHILL ADVISORY AND WARNING HAVE BEEN CANCELED... .WIND CHILLS HAVE IMPROVED...AND WILL CONTINUE TO RISE THIS AFTERNOON...THEREFORE THE WIND CHILL ADVISORY AND WARNING HAVE BEEN CANCELED. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-231915- /O.CAN.KBIS.WC.W.0002.000000T0000Z-140123T1900Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 1211 PM CST THU JAN 23 2014 ...WIND CHILL WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WIND CHILL WARNING. TEMPERATURES HAVE RISEN AND WIND CHILLS HAVE IMPROVED...THEREFORE THE WARNING IS CANCELED. $$ NDZ001>003-009>011-017>021-031>035-040>046-231915- /O.CAN.KBIS.WC.Y.0003.000000T0000Z-140123T1900Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 1211 PM CST THU JAN 23 2014 /1111 AM MST THU JAN 23 2014/ ...WIND CHILL ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WIND CHILL ADVISORY. TEMPERATURES HAVE RISEN AND WIND CHILLS HAVE IMPROVED...THEREFORE THE ADVISORY IS CANCELED. $$ CK
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 22, 1:15 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 22, 1:15 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 115 PM CST WED JAN 22 2014 .UPDATE... ISSUED AT 101 PM CST WED JAN 22 2014 WENT AHEAD AND ALLOWED THE WINTER WEATHER ADVISORY TO EXPIRE IN THE JAMES RIVER VALLEY. JMS ASOS IS STILL SHOWING LOW VISIBILITIES...HOWEVER WEBCAMS IN THE AREA SHOW BETTER CONDITIONS...MORE ALONG THE LINES OF DRIFTING SNOW RATHER THAN LOFTED BLOWING SNOW. EXPANDED THE WIND CHILL ADVISORY ACROSS THE ENTIRE AREA. WITH THE HIGH PRESSURE SETTING UP JUST TO OUR SOUTHEAST...HAVE DROPPED LOW TEMPERATURES OVERNIGHT AS THIS SET UP GIVES CENTRAL AND WESTERN NORTH DAKOTA SOME OF ITS COLDEST TEMPERATURES. FORECASTED WIND CHILLS NOW DROP BELOW NEGATIVE 40 AND EVEN NEGATIVE 50 IN SOME PLACES ACROSS THE AREA. WILL HAVE TO EVALUATE POSSIBLY UPGRADING THE WIND CHILL ADVISORY TO A WIND CHILL WARNING FOR PORTIONS OF CENTRAL AND WESTERN NORTH DAKOTA. THE MAJOR CONCERN ABOUT TEMPERATURES STAYING A BIT WARMER THAN GUIDANCE IS THE LACK OF SNOW COVER IN PLACES LIKE THE WEST. UPDATE ISSUED AT 1030 AM CST WED JAN 22 2014 WINDS AND CLOUDS WERE BOTH DECREASING...A FEW HOURS FASTER THAN ANTICIPATED. OBSERVATIONS SHOW 8+ MILES VISIBILITY TURTLE MOUNTAINS THROUGH NORTHERN JAMES RIVER VALLEY...AND HAVE CANCELED THE WINTER WEATHER ADVISORY THERE...REPLACED WITH WIND CHILL ADVISORY. WILL ALLOW SOUTHERN JAMES RIVER VALLEY ADVISORY TO TRANSITION FROM WINTER WEATHER TO WIND CHILL AS SCHEDULED AT 1 PM. THE BOTTOM IS FORECAST TO DROP OUT TONIGHT WITH LOWS 25 TO 35 BELOW...AND CHILLS AS LOW AS 45 BELOW. WILL NEED TO WATCH FOR RECORD LOWS AT BISMARCK AND JAMESTOWN. UPDATE ISSUED AT 649 AM CST WED JAN 22 2014 MSAS ANALYZED AN 8MB/3HR PRESSURE RISE CENTERED OVER MINOT AT 12Z. THE ISALLOBARIC WINDS HAVE INCREASED ALONG AND SOUTH OF I-94 AS A RESULT. THESE WINDS COMBINED WITH LOOSE SNOW ARE GENERATING AREAS OF BLOWING SNOW...PRIMARILY ACROSS THE JAMES RIVER BASIN THIS MORNING. EVEN THOUGH THERE HAVE BEEN SPOTTY REPORTS OF VISIBILITIES ONE QUARTER MILE OR LESS...THESE REDUCED VISIBILITIES WILL BE RELATIVELY SHORT-LIVED (1-2 HOURS). WINDS SHOULD BEGIN TO SUBSIDE IN AN HOUR OR SO AS THE ISALLOBARIC GRADIENT WEAKENS. AS A RESULT...WILL OPT MAINTAIN THE CURRENT WINTER WEATHER ADVISORY HEADLINE FOR BLOWING SNOW AND WILL NOT ISSUE ANY BLIZZARD HEADLINES FOR THIS UPDATE. OTHERWISE...THE CURRENT FORECAST IS ON TRACK. THE FRESHENED UP PRODUCTS HAVE BEEN SENT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 423 AM CST WED JAN 22 2014 FOCUS IN THE SHORT TERM IS ON THE STRONG ARCTIC COLD FRONT...THE WINDS ASSOCIATED WITH IT...AREAS OF BLOWING SNOW...AND WIND CHILLS. AS OF 4 AM CST THE ARCTIC HIGH WAS CENTERED OVER NORTHERN SASKATCHEWAN...AND THE ARCTIC FRONT WAS APPROACHING THE SOUTH DAKOTA BORDER...AND STRONG NORTHERLY WINDS BEHIND THE FRONT HAD GUSTS OVER 40 MPH IN SOME AREAS IMMEDIATELY BEHIND THE FRONT AS THE INITIAL SURGE OF ARCTIC AIR PUSHED THROUGH. THE STRONG WINDS WERE A PRODUCT OF THE STRONG 3-HOUR PRESSURE RISES OF 5-7 MB MOVING SOUTH FROM SASKATCHEWAN AND MANITOBA. ALSO SURFACE IS LINKING WITH WINDS ALOFT. H925 AND H850 WINDS WERE STRONGEST AT 35 AND 45 KNOTS AND WILL MAINTAIN NORTHERLY WINDS AT 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH AT TIMES THIS MORNING. SNOWFALL REPORTS ON TUESDAY REVEALED WIDESPREAD REPORTS OF 1-2 INCHES OF SNOW FELL FROM THE TURTLE MOUNTAINS TO THE JAMES RIVER VALLEY...WITH LESSER AMOUNTS WEST. EARLIER SHIFT HAD ISSUED A WINTER WEATHER ADVISORY FOR THE TURTLE MOUNTAINS TO JAMES VALLEY...AND VISIBILITIES WERE RUNNING 1/2 MILE TO 2 MILES THERE. VISIBILITIES WERE DOWN TO 1/2 MILE AT MINOT FOR A SHORT TIME...AND THOUGHT THAT CONDITIONS IN OPEN AREAS WAS LIKELY WORSE...SO EXPANDED THE WINTER WEATHER ADVISORY WESTWARD TO HIGHWAY 83. THE ARCTIC AIR PUSHING IN WAS DROPPING TEMPERATURES ACROSS THE NORTH TO AROUND ZERO...WHERE TEMPERATURES WERE AROUND 20 ABOVE AT MIDNIGHT. WIND CHILLS OF 25 TO 40 BELOW ARE EXPECTED TODAY. WINDS AND CLOUDS SHOULD DECREASE THIS AFTERNOON...BUT WIND CHILLS WILL STILL REMAIN IN THE ADVISORY RANGE OF 25 TO 40 BELOW. TONIGHT THE ARCTIC HIGH CENTER IS FORECAST TO SETTLE OVER THE DAKOTAS...AND LOWS OF 15 TO 25 BELOW ZERO ARE EXPECTED. THUS FOR ALONG AND EAST OF HIGHWAY 83: WINTER WEATHER ADVISORY THIS MORNING AND WIND CHILL ADVISORY THIS AFTERNOON THROUGH THURSDAY MORNING. WEST OF HIGHWAY 83: WIND CHILL ADVISORY TODAY THROUGH THURSDAY MORNING. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 423 AM CST WED JAN 22 2014 AFTER A VERY COLD START THURSDAY MORNING (TEMPERATURES AROUND 20 BELOW ZERO)...A WARMING TREND WILL DEVELOP THROUGH FRIDAY AS WARM AIR SPILLS IN FROM A PACIFIC AIR MASS OVER THE CANADIAN ROCKIES. THE 36-HOUR WARMING TREND WILL PRODUCE THURSDAY HIGHS LATE IN THE AFTERNOON...AND THURSDAY NIGHT LOWS EARLY IN THE EVENING. TEMPERATURES WILL CONTINUE TO INCREASE THURSDAY NIGHT. THE MEDIUM RANGE MODELS CONTINUE TO PROG LIGHT PRECIPITATION DEVELOPING FRIDAY. THE MAIN CHALLENGE WILL BE DETERMINING THE PRECIPITATION TYPE. WITH WARMING TEMPERATURES BOTH AT THE SURFACE AND ALOFT...A WINTRY MIX OR EVEN ALL RAIN WILL BE POSSIBLE...MAINLY WEST OF THE MISSOURI RIVER. FURTHER AGGRAVATING THE SITUATION WILL BE WINDY CONDITIONS DEVELOPING ACROSS THE REGION. STRONG ISALLOBARIC WINDS ARE PROGGED TO DEVELOP STATEWIDE IN RESPONSE TO A LARGE HIGH PRESSURE RISE OF 9MB/6HR INTO LAKE MANITOBA FRIDAY AFTERNOON. FURTHERMORE...WINDS ALOFT AROUND 50 KNOTS AND LOW-LEVEL LAPSE RATES AROUND 7C/KM SHOULD COMBINE TO TRANSFER MOMENTUM ALOFT TO THE SURFACE...GENERATING WIND GUSTS UP TO 40 KNOTS. THESE WINDS WILL GENERATE PATCHY TO AREAS OF BLOWING SNOW IN AREAS THAT RECEIVE SNOW...WHICH FOR NOW LOOKS TO BE CONFINED TO AREAS EAST OF HIGHWAY 83. WILL HIGHLIGHT THESE THREATS IN THE HWO FOR NOW. COLDER AIR WILL BEGIN TO ROTATE INTO THE REGION FROM THE NORTHEAST FRIDAY NIGHT INTO SATURDAY. A BAROCLINIC ZONE WILL REMAIN OVER WESTERN AND CENTRAL NORTH DAKOTA...WITH SNOW CHANCES CONTINUING ACROSS THE ENTIRE STATE SATURDAY. A VERY STRONG COLD FRONT IS PROGGED TO PUSH THROUGH THE STATE SUNDAY MORNING BRINGING COLD AND WINDY CONDITIONS...ALONG WITH A SLIGHT CHANCE OF SNOW. HIGH PRESSURE BUILDING IN BEHIND THE FRONT SHOULD GENERATE MAINLY DRY CONDITIONS OVER THE STATE THROUGH THE REMAINDER OF THE PERIOD. HOWEVER...WIND CHILLS ARE FORECAST TO FALL TO AROUND 30 BELOW ZERO ALONG AND EAST OF THE MISSOURI RIVER SUNDAY NIGHT AND AGAIN MONDAY NIGHT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 101 PM CST WED JAN 22 2014 VFR CONDITIONS AT ALL SITES THROUGH THE 18 UTC TAF CYCLE EXCEPT KJMS. KJMS WILL IMPROVE THROUGH THE EARLY AFTERNOON. WEBCAMS IN THE KJMS AREA SHOW IMPROVING CONDITIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 1 PM CST /NOON MST/ THURSDAY FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && UPDATE...JPM/MM SHORT TERM...JV LONG TERM...TM AVIATION...JPM/MM
Hazardous weather outlook, Jan 22, 1:05 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 105 PM CST WED JAN 22 2014 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-231915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 105 PM CST WED JAN 22 2014 /1205 PM MST WED JAN 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL FALL THROUGH THE DAY...INTO THE TEENS BELOW BY NIGHTFALL. EXPECT WIND CHILLS AS LOW AS 40 BELOW ZERO THROUGH THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILLS TO 40 BELOW ZERO THROUGH THURSDAY MORNING. THERE IS A CHANCE OF SNOW AND BLOWING SNOW FRIDAY...SATURDAY...AND SUNDAY... POSSIBLY AFFECTING TRAVEL WITH REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MM/JPM
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:37 PM CST | Winter Weather Advisory | BIS | Bottineau, Burleigh, Dickey, Emmons, Foster, Kidder and 10 more | 15 hr |
| Jan 22, 3:35 AM CST | Wind Chill Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 33 hr |
Nearby
Wind Chill Warnings in North Dakota, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.